MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CURVED LONG INCISOR PLUS ELITE BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. CURVED LONG INCISOR PLUS ELITE BLADE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200494
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, pieces of the long incisor elite blade fell into the patient.The pieces were recovered.This event has been reported to ansm by the customer.It is unknown if there was a back-up device available or if there was a delay.
 
Event or Problem Description
It was reported that during a hip arthroscopy, pieces of the long incisor elite blade fell into the patient.The pieces were recovered.This event has been reported to ansm by the customer.The procedure was successfully completed with a delay of 5-10 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The device was returned with the inner hub stuck in the outer hub, partially withdrawn from the fully seated position.The inner and outer cutting surfaces show wear from use, but there are no fractures.There is biological debris on the returned items.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was not determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.Corrected data: h3 (sample returned for analysis).
 
Event or Problem Description
It was reported that during a hip arthroscopy, pieces of the long incisor elite blade fell into the patient.The pieces were recovered.The procedure was successfully completed with a delay of 5-10 minutes using a smith and nephew back up device.No further complications were reported.

Brand Name
CURVED LONG INCISOR PLUS ELITE BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18454039
Report Number1219602-2024-00038
Device Sequence Number12548983
Product Code HAB
UDI-Device Identifier03596010555915
UDI-Public03596010555915
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200494
Device Lot Number51062953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/05/2024
02/29/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/08/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight85 KG